I was on crestor for several years and always felt tired but recently developed severe muscle pain; i looked it up and stopped the drug. my cardiologist Rx'd Lovastatin. I would be happier not taking any statin. I feel better than I have in all the time I was taking Crestor. After a pacemaker implantation I was taken off Pindolol, Avapro, and Florinef but left on the Crestor. I had complained of weakness and pain plus being tired all the time but as I also have insomnia the doctor seemed to think that was the problem. The pain reached a level that was intollerable so I checked the mayo clinic site and it said to take a holiday from the drug to see if the pain resolved. I am afraid I will have the same problem with the Lovastatin
Should I be worried about side effects after developing them on Crestor?
Added 8 Jan 2010:
i told the doctor I would rather not take any medication and would like to see my lab results. the doctor who originally prescribed the crestor did it based on one blood test and for the next 6 years never rechecked my cholesterol level. I no longer see that doctor; but, at least until all the pain resolves I don't think I should be on another statinand think he should have had me come in for tests to check my kidney function and liver enzymes before prescribing a new med with the same risks. in fact the older statins seem to have higher risk
This could be a sign of a serious condition called, rhabdomyolosis. This is caused by this particular class of drugs, commonly referred to as "Statins". However, Crestor, being the newest drug to this class of drugs, has actually the least reported signs of rhadbo among this class. Yet, you must be sure that your kidneys are adequately working and your physician must check your kidney function and enzymes periodically. The older drugs in this class, such as Pravastatin have a higher risk of rhabdo, according to the most recent clinical studies. Hope this can help you.
I had similar (and more) serious side effects taking simvastatin (40 mg). Severe muscle pain, horrible fatigue, memory issues, joint and tendon problems.
Please see the following website: www.spacedoc.net
This is a website that is written by an ex NASA doctor who experienced statin reactions and has collected much valuable info regarding statins, side effects, potentiat treatements, user experiences, etc. His name is Dr. Graveline. It is one of the best resources for statin drug interatction that I have found.
It was only after checking out his website, was I able to figure out that the many problems that I had been experiencing were caused by bodys adverse reaction to statin drugs. All these problems had baffled my doctors. GP, Pulmonologist, Cardiologist, ENT, etc. While all were interested in trying to figure out my symptoms within their "specialty", none of them looked at the overall picture. I was given pain relievers, told that I was "getting old", had the beginnings of arthritis, was just tired out and needed to rest, etc. etc. NOBODY connected the dots and realized that it was the STATIN DRUG that was causing me all the distress.
I have been off statins for six months now (along with lisinopril for BP, that also caused me breathing issues) and only now am I slightly beginning to recover.
You should consider taking CO-Q 10, 600 mg and L-Carnitine 500 MG daily... and STAY OFF STATIN DRUGS... they all work the same... (including the natural statin, Red Rice Yeast.)
AND PLEASE check out www.spacedoc.net...
Good luck to you, its a hard slow recovery...
- Crestor Information for Consumers
- Crestor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Crestor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Dec 2010 • 1 answer
Posted 14 Jul 2011 • 1 answer
Can side effects appear after taking the drug Crestor 10mg for about 9 months with out any previous?
Posted 16 Feb 2012 • 1 answer
Posted 1 Jul 2013 • 2 answers
Posted 4 Jan 2014 • 1 answer